MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION GRAFTS FLIXENE GRAFTS W/GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

ATRIUM MEDICAL CORPORATION GRAFTS FLIXENE GRAFTS W/GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number 25142
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
The surgery was for hepatitis patient for implanting ptfe graft.For two pieces of our flixene they faced the same issue that the gds wasn't fixed firmly and it was disconnected from the graft there was no involvement for the patient, since the incident happened prior to insertion.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Investigation summary: the surgery was for a patient with end stage renal disease for creating a hemodialysis access site in the lower limb.The patient is reported to have hepatitis.For two pieces of our flixene they faced the same issue that the gds wasn't fixed firmly and it was disconnected from the graft just after opening the package during an attempt to connect the gds to the tunneler rod.Details of the two pieces are: - product /1/: flixene vascular graft - ref.25142 - sn.(b)(6).Ln 502151.- product /2/: flixene vascular graft - ref.25142 - sn.(b)(6).Ln 502151.The defective items are not available for investigation due to the contamination (hepatitis).There was no involvement for the patient, since the incident happened prior to insertion (during an attempt to attach the gds to the tunneler rod).After the first device separated, a second device was obtained but exhibited the same separation issue.Long forceps were used instead of the tunneler rod/gds to tunnel the graft.This caused a 10-15 minute delay to the procedure.A review of the video provided was conducted and it is clear that the gds swivel rod has separated from the swivel core prior to the product being tunneled confirming both the complaints associated with this procedure (979494 and 979919) and a device nonconformity.The complaint history review identified three other complaints where the swivel rod separated from the swivel core.However, the root causes either have not yet been determined or was impossible to define.There were also three complaints identified where the gds was reported to have a large gap between the components but was not separated.The investigation for these complaints found the root cause to be related to the manufacturing assembly process with a contributing factor of design.The equipment used to crimp the swivel rod onto the swivel core was found to be out of specification, resulting in the inadequate crimp.The ncr investigations concluded that machine is found to be the most probable root cause for this non-conformance.Investigations performed proved that loose faceplate leads to poor crimping.The reason for having a loose faceplate could be due to stud slippage over time due to machine vibrations and wear.It was also found one of the original studs of the equipment to be sheared to a shorter length.Additionally, method is a contributor for this ncr as the inspections in place are not adequate to catch a nonconformance under typical use in the field.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.The investigation has concluded that the product in question was possibly not assembled properly based on the separation of the swivel rod from the swivel core and is related to the gds crimping equipment discrepancies found in previous investigations.A capa and health hazard evaluation (hhe) are ongoing.H3 other text : device not available for return.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Related mfg report # 3011175548-2024-00066 additional information: sections a2, a3, a4, b7, h6.

Brand Name
GRAFTS FLIXENE GRAFTS W/GDS
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key18728059
Report Number3011175548-2024-00065
Device Sequence Number12248302
Product Code DSY
UDI-Device Identifier00650862251425
UDI-Public00650862251425
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K071923
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25142
Device Catalogue Number25142
Device Lot Number502151
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer02/28/2024
03/20/2024
Initial Report FDA Received Date02/16/2024
Supplement Report FDA Received Date02/28/2024
04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale
Patient Weight95 KG